Alert archive / New York / Wind Advisories in 2013

Wind Advisory 4, NWS Albany, NY

April 6, 20138 counties in New York

NWS Albany, NY issued this wind advisory at Apr 6, 2013, 3:40 PM EDT for 8 counties in New York. It took effect at Apr 7, 2013, 10:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 3:40 PM EDT (19:40 UTC)
In effect from
Apr 7, 2013, 10:00 AM EDT
Expired
Apr 7, 2013, 6:00 PM EDT
In force
8 hr
Issued by
NWS Albany, NY

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 34 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS71 KALY 061940
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT SAT APR 6 2013


NYZ041>043-049-050-052-053-059-060-083-084-071000-
/O.NEW.KALY.WI.Y.0004.130407T1400Z-130407T2200Z/
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
340 PM EDT SAT APR 6 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EDT SUNDAY.

* LOCATIONS...GREATER CAPITAL REGION AND LAKE GEORGE SARATOGA
  REGION.

* HAZARDS...INCREASING SOUTHERLY WINDS.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SUNDAY MID-MORNING AND CONTINUING THROUGH THE AFTERNOON
  HOURS. 

* IMPACTS...UNSECURED OUTDOOR OBJECTS AND TREE LIMBS MAY SUCCUMB
  TO THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
3 follow-up statements
629 
WWUS71 KALY 070842
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
442 AM EDT SUN APR 7 2013

NYZ041>043-049-050-052-053-059-060-083-084-072000-
/O.CON.KALY.WI.Y.0004.130407T1400Z-130407T2200Z/
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
442 AM EDT SUN APR 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EDT THIS EVENING...

* LOCATIONS...GREATER CAPITAL REGION AND THE LAKE GEORGE SARATOGA 
  REGION.

* HAZARDS...STRONG SOUTHERLY WINDS.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING...LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON
  HOURS...AND THEN DIMINISHING TOWARDS SUNSET.

* IMPACTS...FALLING TREE LIMBS...MINOR TREE DAMAGE...AND ISOLATED
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
884 
WWUS71 KALY 071615
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1215 PM EDT SUN APR 7 2013

NYZ041>043-049-050-052-053-059-060-083-084-072200-
/O.CON.KALY.WI.Y.0004.000000T0000Z-130407T2200Z/
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
1215 PM EDT SUN APR 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...GREATER CAPITAL REGION AND THE LAKE GEORGE 
  SARATOGA REGION.

* HAZARDS...STRONG SOUTHERLY WINDS.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...CONTINUING THROUGH THE AFTERNOON HOURS...AND THEN
  DIMINISHING TOWARDS SUNSET.

* IMPACTS...FALLING TREE LIMBS...MINOR TREE DAMAGE...AND 
  ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
344 
WWUS71 KALY 072207
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT SUN APR 7 2013


NYZ041>043-049-050-052-053-059-060-083-084-072315-
/O.EXP.KALY.WI.Y.0004.000000T0000Z-130407T2200Z/
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
607 PM EDT SUN APR 7 2013

...WIND ADVISORY HAS EXPIRED...

THE STRONG SOUTHERLY GUSTY WINDS THAT BATTERED OUR REGION THIS
AFTERNOON...HAS BEGUN TO DIMINISH. THIS IS DUE TO LESS HEATING
FROM THE LOWERING SUN. ALSO A STRONG PRESSURE GRADIENT BETWEEN A
DEPARTING HIGH PRESSURE AND INCOMING TROUGH OF LOW
PRESSURE WILL BE DIMINISHING.

WIND GUSTS COULD STILL BRIEFLY REACH 30 TO 39 MPH AWHILE THROUGH
ABOUT SUNDOWN... BUT ARE NOT EXPECTED TO EXCEED THE WIND ADVISORY
THRESHOLD OF 46 MPH.

LATER THIS EVENING...THE WIND WILL BECOME WESTERLY 5 TO 15 MPH.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:27 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 6, 3:27 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT SAT APR 6 2013

.SYNOPSIS...
HIGH PRESSURE WILL SHIFT OFFSHORE TONIGHT AS A LOW PRESSURE
SYSTEM APPROACHES FROM THE GREAT LAKES REGION. THE LOW WILL PASS
TO OUR NORTH PUSHING A WARM FRONT ACROSS THE AREA DURING THE DAY
SUNDAY AND DRAGGING A COLD FRONT ACROSS THE AREA SUNDAY NIGHT. THE
COLD FRONT WILL NOT MOVE FAR AWAY FROM THE REGION...IT WILL REMAIN
IN THE VICINITY WITH A WAVE OF LOW PRESSURE EXPECTED TO MOVE ALONG
IT CROSSING OUR REGION MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM EDT...1026MB SURFACE HIGH AND VERY DRY COLUMN HAS
RESULTED IN SUNNY SKIES. SURFACE DEWPOINT DEPRESSIONS WERE
BETWEEN 30-40 DEGREES AS NORTHERLY WINDS HAVE RELAXED. 1KM VISIBLE
IMAGERY REVEALS THE LEADING EDGE OF THE HIGH CLOUDS MOVING ACROSS
LOWER ONTARIO PROVINCE. THESE CLOUDS WERE APPROACHING THE NIAGARA
FRONTIER AND WILL MOVE ACROSS THE CWA OVERNIGHT. LIGHT WINDS AND
CLEAR SKIES THIS EVENING WILL ALLOW FOR IDEAL RADIATIONAL
COOLING. AS MOISTURE CONTINUES TO INCREASE ALONG WITH ISENTROPIC
LIFT...CLOUD CEILINGS WILL LOWER AND THE CHANCE FOR VERY LIGHT
PRECIP TO DEVELOP MAINLY WEST OF THE HUDSON RIVER VALLEY TOWARD
SUNRISE. THERMAL AND WET BULB PROFILES SUGGEST EITHER A FLURRY
AND/OR MIXTURE OF RAIN/SNOW SHOWERS. WE WILL FOLLOW A BLEND OF THE
MOS GUIDANCE WITH MANY LOCATIONS INTO THE 20S OVERNIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
THE MAIN STORM TRACK REMAINS WEST AND NORTH OF THE REGION BUT ONE
METEOROLOGICAL FACTOR OF INTEREST IS THE WIND DYNAMICS THROUGH THE
DAYLIGHT HOURS ON SUNDAY ACROSS THE LOCAL AREA. AVAILABLE GUIDANCE
SUGGEST LOW LEVEL WIND FIELDS INCREASING TO BETWEEN 30-40KTS WITH
SOME ENHANCEMENT UP THE HUDSON RIVER VALLEY /FUNNELING/. FORECAST
MIXING LAYER HEIGHTS TO AROUND H900 AND RATHER STEEP LAPSE RATES
BELOW SUGGEST A FUNNELING IMPACT TO EVOLVE THROUGH THE DAY. PER
COORDINATION FROM WFO BTV...WE WILL HOIST A WIND ADVISORY NORTH OF
KPOU DURING THE DAY. AS FOR PRECIP CHANCES...THE BEST LIFT AND
SUPPORT REMAIN WEST OF THE HUDSON RIVER AND THIS WILL BE WHERE THE
BEST LOW LEVEL FORCING IS EXPECTED PER THE NCEP MODEL SUITE. THE
NAM REMAINS THE SLOWEST OF THE APPROACHING FRONT AND THE GFS
REMAINS THE MOST CONSISTENT WITH TIMING. SO THE BEST CHANCE FOR
SHOWERS WILL BE DURING THE AFTERNOON HOURS. PER THE 4KM
EXPERIENTIAL REFLECTIVITY FORECASTS...WE WILL HOLD POPS INTO THE
CHC-SCT CATEGORY WITH TOTAL TIME FOR WET WEATHER SHOULD REMAIN AT
OR BELOW 1 HOUR. FORECAST HIGH TEMPERATURES WILL CLIMB WELL INTO
THE 50S FOR VALLEY LOCATIONS AND 40S FOR THE HIGHER TERRAIN.

SUNDAY NIGHT...COLD FRONT WILL QUICKLY ADVECT EAST OF OUR ADJACENT
NEW ENGLAND COUNTIES IN THE EVENING. AS IS THE CASE MANY
TIMES...THESE FRONTS TEND TO MOVE THROUGH IN PIECES AS WE WILL
LIKELY SEE A SECONDARY PASSAGE DURING THE OVERNIGHT PERIOD.
HOWEVER...MOST OF THE MOISTURE WILL LIKELY BE EAST OF THE REGION
SO POPS WILL REMAIN LOW /SLIGHT CHANCE/ TO ACCOUNT FOR THIS
SECONDARY PASSAGE TO COMMENCE.

MONDAY...ALL AVAILABLE GUIDANCE SUGGEST A 1020MB SURFACE HIGH TO
TRANSVERSE THE REGION. THIS SHOULD RESULT IN A RATHER NICE START
OF THE WEEK WITH A GOOD DEAL OF SUNSHINE. FORECAST HIGHS BETWEEN
60-65F FOR MANY VALLEY LOCATIONS AND 50S ELSEWHERE.
UPSTREAM...STRENGTHENING LOW LEVEL JET AND MOISTURE TRANSPORT WILL
ALLOW FOR THE NEXT CHANCE OF PRECIP TO ARRIVE SHORTLY AFTER SUNSET
MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UNSETTLED WEATHER IS EXPECTED DURING THE LONG TERM PERIOD...HOWEVER
TIMING OF INDIVIDUAL SYSTEMS MOVING ALONG A NEAR STATIONARY BOUNDARY
IS DIFFICULT AT BEST.

H5 LOW DIGGING INTO TROF OVER DESERT SOUTHWEST STARTS TO MOVE
NORTHEAST BY TUESDAY NIGHT WHICH WILL INITIALLY AMPLIFY RIDGE OVER
EASTERN US. BY WEDNESDAY EVENING MODEL DISAGREEMENT BECOMES MORE
PRONOUNCED AS GFS AND GGEM CONT TO SHOW SW TO NE FLOW WHILE ECMWF
HAS A CLOSED CIRCULATION ACRS NEBRASKA AND A SECOND CLOSED LOW IN
THE CANADIAN MARITIMES. HAVE GONE CLOSER TO THE ECMWF SOLUTION ESPCLY
LATER IN THE WEEK.

AT THE SURFACE FIRST WAVE OF LOW PRESSURE AT THE SURFACE CROSSES FA
ON MONDAY NIGHT INTO EARLY TUESDAY. THIS WILL LIKELY RESULT IN A
STATIONARY BOUNDARY DRAPED JUST TO THE SOUTH OF THE FA. SECOND AREA
OF LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND TRACKS EAST DURING
THE TUESDAY NIGHT INTO WEDNESDAY TIME FRAME WITH A THIRD AND PERHAPS
EVEN A FOURTH SYSTEM IN THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT
TIME FRAME. HAVE MAINLY CHANCE POPS FOR EACH OF THE FORECAST
PERIODS.

TEMPERATURE WISE IT APPEARS THAT TUESDAY WILL BE THE WARMEST WITH
HIGHS FROM THE UPPER 50S NORTHWEST TO LOW TO MID 70S SOUTHEAST. THIS
IS FOLLOWED BY A GRADUAL COOLING TREND THROUGH THE END OF THE LONG
TERM PERIOD.

OVERALL...FORECAST CONFIDENCE IS LOW...PCPN APPEARS TO BE ABOVE
NORMAL...WITH TEMPS NEAR TO SLIGHTLY ABOVE NORMAL FOR THE ENTIRE
PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE REMAINDER OF THE
AFTERNOON...WITH INCREASING CLOUD COVER AND WINDS AS A FRONTAL
SYSTEM APPROACHES SUNDAY.

THIS AFTERNOON...CLEAR SKIES SHOULD PREVAIL THROUGH THE REMAINDER OF
THE AFTERNOON AS HIGH PRESSURE CONTINUES TO INFLUENCE THE FORECAST
AREA. ONLY CONCERN DURING THIS PERIOD WILL BE OCCASIONAL GUSTY
NORTHWESTERLY WINDS THROUGH THE AFTERNOON UP TO 20 KNOTS...BEFORE
DIMINISHING AS THE HIGH PRESSURE RELAXES THE PRESSURE GRADIENT.

TONIGHT INTO SUNDAY...MID AND HIGH CLOUDS WILL BEGIN TO INCREASE
TONIGHT AS HIGH PRESSURE SLIDES OFF THE SOUTHERN NEW ENGLAND
COAST...AND A WARM FRONT APPROACHES FROM THE OHIO VALLEY. THESE
CLOUDS ARE EXPECTED TO REMAIN AT VFR LEVELS WELL INTO SUNDAY
AFTERNOON.

THE MAIN CONCERN WILL BE THE STRONG AND GUSTY WINDS ACCOMPANYING THE
WARM FRONTAL BOUNDARY APPROACH FROM THE OHIO VALLEY...AS IT BRINGS
AN ASSOCIATED SOUTHERLY LOW-LEVEL JET WITH IT. HAVE INTRODUCED LLWS
INTO THE TAFS AT ALL TAF SITES IN THE 2 KFT AGL LAYER BETWEEN
06-15Z. BY 15Z...STRONG MIXING AIDED BY TERRAIN CHANNELING WILL
ENABLE SOUTHERLY WINDS TO EFFICIENTLY MIX DOWN TO THE SURFACE LATE
SUNDAY MORNING AND THROUGH THE AFTERNOON HOURS...PARTICULARLY AT
KGFL/KALB WHERE GUSTS UP TO 40 KNOTS MAY BE POSSIBLE. KPOU AND KPSF
WILL ALSO BE WINDY AS WELL WITH GUSTS BETWEEN 20-30 KNOTS.

OUTLOOK...
SUN NIGHT-THU...VFR/MVFR. CHC -SHRAS.

&&

.FIRE WEATHER...
...STRONG SOUTHERLY WINDS EXPECTED DURING THE DAY SUNDAY...

TONIGHT...WINDS WILL REMAIN LIGHT THROUGH THE EVENING AND WILL
INCREASE FROM THE SOUTH AFTER MIDNIGHT. RELATIVE HUMIDITY LEVELS
WILL INCREASE TO 65 TO 80 PERCENT.

A LOW WILL PASS TO OUR NORTH SUNDAY PUSHING A WARM FRONT ACROSS THE
AREA DURING THE DAY AND DRAGGING A COLD FRONT ACROSS THE AREA SUNDAY
NIGHT. MINIMUMS RELATIVE HUMIDITIES ARE EXPECTED TO BE GENERALLY IN
THE 35 TO 45 PERCENT RANGE EAST OF THE HUDSON RIVER VALLEY AND ABOVE
45 PERCENT TO THE WEST. WINDS WILL BE SOUTHERLY AND STRONG AT 15
TO 25 MPH WITH GUSTS UP TO 45 MPH...MAINLY INTO THE HUDSON RIVER
VALLEY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDROLOGY PROBLEMS ARE EXPECTED THE NEXT 3
DAYS...CHANCES FOR HYDROLOGICAL CONCERNS ARE SLOWLY INCREASING
TOWARD DAY 5 /MID WEEK TIME FRAME/.

A QUICK MOVING LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM AND
COLD FRONTS WILL BRING GENERALLY LIGHT AMOUNTS OF PRECIPITATION  OF
A QUARTER OF AN INCH OR LESS...WITH SLIGHTLY HIGHER AMOUNTS OVER
THE WRN DACKS. DIURNAL SNOW MELT IS LIKELY FOR MOST OF THE
WEEKEND...WITH TEMPS FALLING BELOW FREEZING THE NEXT FEW NIGHTS.
LITTLE IMPACT IS EXPECTED ON THE MAIN STEM RIVERS FROM THE LIGHT
QPF AND SNOW MELT.

DRY CONDITIONS EXPECTED ON MONDAY...THEN PATTERN BECOMES
INCREASINGLY UNSETTLED WITH ANOTHER WAVE...AND ITS ASSOCIATED WARM
AND COLD FRONTS BRINGING SHOWERS TO THE REGION LATE IN THE DAY ON
MONDAY AND MONDAY NIGHT. TOTAL QPF IS GENERALLY IN THE TENTH TO
THIRD OF AN INCH RANGE...ALTHOUGH SOME AMOUNTS COULD EXCEED A HALF
AN INCH NORTH AND WEST OF THE CAPITAL REGION. SOME ADDITIONAL SNOW
MELT IS LIKELY TO IMPACT THE NRN BASINS OF THE HSA WITH TEMPS
STRUGGLING TO FALL BELOW FREEZING IN THE SLIGHTLY MILDER AIR MASS.

TUESDAY NIGHT INTO THURSDAY...HIGH PRESSURE MAY BRIEFLY BUILD BACK
IN WITH A BRIEF DRY SPELL. HOWEVER...CONFIDENCE REMAINS LOW AS A
STALLED FRONTAL BOUNDARY AND WAVES OF LOW PRESSURE ALONG THIS
BOUNDARY MAY BE IN OUR VICINITY FOR RATHER UNSETTLED CONDITIONS
FOR MORE SIGNIFICANT RAINFALL AND SNOWMELT LATER IN THE WORK
WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND ADVISORY FROM 10 AM TO 7 PM EDT SUNDAY FOR NYZ041>043-049-
     050-052-053-059-060-083-084.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...11
AVIATION...IRL
FIRE WEATHER...BGM
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Apr 6, 5:19 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
519 AM EDT SAT APR 6 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
519 AM EDT SAT APR 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG SOUTHERLY WINDS ARE EXPECTED SUNDAY...ESPECIALLY IN THE
MORNING. AT THIS TIME...GUSTS AROUND 35 MPH ARE EXPECTED. IF THE
THREAT FOR STRONGER GUSTS DEVELOPS THEN A WIND ADVISORY MAY NEED
TO BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.